Entropies in general probabilistic theories and their application to the Holevo bound

Gen Kimura, Junji Ishiguro, Makoto Fukui

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

General probabilistic theories are designed to provide operationally the most general probabilistic models including both classical and quantum theories. In this paper, we introduce a systematic method to construct a series of entropies, all of which generalize Shannon entropy in classical systems and von Neumann entropy in quantum systems. Using these entropies, the Holevo bound, an upper bound of the accessible information from a quantum system, is generalized to hold in any general probabilistic theory.

Original languageEnglish
Article number042113
JournalPhysical Review A - Atomic, Molecular, and Optical Physics
Volume94
Issue number4
DOIs
Publication statusPublished - 2016 Oct 17

Fingerprint

entropy
quantum theory

ASJC Scopus subject areas

  • Atomic and Molecular Physics, and Optics

Cite this

Entropies in general probabilistic theories and their application to the Holevo bound. / Kimura, Gen; Ishiguro, Junji; Fukui, Makoto.

In: Physical Review A - Atomic, Molecular, and Optical Physics, Vol. 94, No. 4, 042113, 17.10.2016.

Research output: Contribution to journalArticle

@article{aa41616ce7b647cdae3f9f745f2c522b,
title = "Entropies in general probabilistic theories and their application to the Holevo bound",
abstract = "General probabilistic theories are designed to provide operationally the most general probabilistic models including both classical and quantum theories. In this paper, we introduce a systematic method to construct a series of entropies, all of which generalize Shannon entropy in classical systems and von Neumann entropy in quantum systems. Using these entropies, the Holevo bound, an upper bound of the accessible information from a quantum system, is generalized to hold in any general probabilistic theory.",
author = "Gen Kimura and Junji Ishiguro and Makoto Fukui",
year = "2016",
month = "10",
day = "17",
doi = "10.1103/PhysRevA.94.042113",
language = "English",
volume = "94",
journal = "Physical Review A",
issn = "2469-9926",
publisher = "American Physical Society",
number = "4",

}

TY - JOUR

T1 - Entropies in general probabilistic theories and their application to the Holevo bound

AU - Kimura, Gen

AU - Ishiguro, Junji

AU - Fukui, Makoto

PY - 2016/10/17

Y1 - 2016/10/17

N2 - General probabilistic theories are designed to provide operationally the most general probabilistic models including both classical and quantum theories. In this paper, we introduce a systematic method to construct a series of entropies, all of which generalize Shannon entropy in classical systems and von Neumann entropy in quantum systems. Using these entropies, the Holevo bound, an upper bound of the accessible information from a quantum system, is generalized to hold in any general probabilistic theory.

AB - General probabilistic theories are designed to provide operationally the most general probabilistic models including both classical and quantum theories. In this paper, we introduce a systematic method to construct a series of entropies, all of which generalize Shannon entropy in classical systems and von Neumann entropy in quantum systems. Using these entropies, the Holevo bound, an upper bound of the accessible information from a quantum system, is generalized to hold in any general probabilistic theory.

UR - http://www.scopus.com/inward/record.url?scp=84991694289&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84991694289&partnerID=8YFLogxK

U2 - 10.1103/PhysRevA.94.042113

DO - 10.1103/PhysRevA.94.042113

M3 - Article

AN - SCOPUS:84991694289

VL - 94

JO - Physical Review A

JF - Physical Review A

SN - 2469-9926

IS - 4

M1 - 042113

ER -